I had sex with my boyfriend and I took Plan B the next day….

…A few days after I started bleeding, but I was bleeding less and it lasted only for 3 days. Also the color of blood was very dark. After that I didn’t bleed. Even my second period is late. What should I do? Am I pregnant?

Lets talk a little bit about emergency contraception.  Plan B is a brand of emergency contraception.

Emergency contraception  is a hormonal emergency birth control method used to delay ovulation in the hopes of preventing pregnancy. The hormones prevent ovulation – the process when the ovaries release an egg – and thicken cervical mucus. Plan B is not an abortion pill. It will not harm or end a pregnancy; it will only work to delay ovulation to reduce the risk of a pregnancy.

One of the most common side effects of taking emergency contraception is a change in a period.  Because it contains a large dose of hormones, it can disrupt someone’s cycle.  For some people, it may jump start a full period, or light spotting, or it may delay someone’s period. This can potentially happen for a couple of cycles. It’s not harmful to the body, its just a side effect.

The only way to know if you are pregnant is to take a test at least 14 days after the sexual contact happened. You can get an accurate result then.

If you would like to make an appointment at Teen Clinic you can call us at 303-442-5160